Alert archive / Arizona / Red Flag Warnings in 2021
Red Flag Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 24, 2021, 3:14 AM MST for 4 counties in Arizona. It took effect at Apr 25, 2021, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2021, 3:14 AM MST (10:14 UTC)
- In effect from
- Apr 25, 2021, 11:00 AM MST
- Expired
- Apr 25, 2021, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3042 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWUS85 KFGZ 241014 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 314 AM MST Sat Apr 24 2021 AZZ104>114-116-117-139-140-241815- /O.UPG.KFGZ.FW.A.0005.210425T1800Z-210426T0200Z/ /O.NEW.KFGZ.FW.W.0006.210425T1800Z-210426T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 314 AM MST Sat Apr 24 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST (12 PM TO 8 PM NAVAJO NATION) SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF CENTRAL AND NORTHERN ARIZONA AND THE NAVAJO NATION... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST (12 PM to 8 PM Navajo Nation) Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Locations near Alpine, Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Forest Lakes, Fredonia, Ganado, Grand Canyon, Heber-Overgaard, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Pinetop-Lakeside, Prescott, Prescott Valley, Saint Johns, Seligman, Shonto, Show Low, Snowflake- Taylor, Tuba City, Valle, Whiteriver, Window Rock and Winslow. This includes portions of the Apache-Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
4 follow-up statements
888 WWUS85 KFGZ 241653 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 953 AM MST Sat Apr 24 2021 AZZ104>114-116-117-139-140-251300- /O.CON.KFGZ.FW.W.0006.210425T1800Z-210426T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 953 AM MST Sat Apr 24 2021 ...RED FLAG WARNING REMAINS IN EFFECT ON SUNDAY FROM 11 AM TO 7 PM MST (12 PM TO 8 PM NAVAJO NATION) DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF CENTRAL AND NORTHERN ARIZONA AND THE NAVAJO NATION.... * AFFECTED AREA...Nearly all of Coconino County, the higher elevations of Yavapai County and all of Navajo and Apache counties and the Navajo Nation. Parts of the Apache-Sitgreaves, Coconino, Kaibab, Prescott and Tonto National Forests are included in this Red Flag Warning. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
064 WWUS85 KFGZ 242037 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 137 PM MST Sat Apr 24 2021 AZZ110-111-113-114-117-140-251200- /O.NEW.KFGZ.FW.A.0006.210426T1700Z-210427T0300Z/ /O.CON.KFGZ.FW.W.0006.210425T1800Z-210426T0200Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 137 PM MST Sat Apr 24 2021 ...RED FLAG WARNING REMAINS IN EFFECT ON SUNDAY FROM 11 AM TO 7 PM MST (12 PM TO 8 PM NAVAJO NATION) FOR MOST OF CENTRAL AND NORTHERN ARIZONA AND THE NAVAJO NATION... ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY LATE MORNING THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EASTERN ARIZONA AND PARTS OF THE NAVAJO NATION... * AFFECTED AREA...Locations near Alpine, Chinle, Dilkon, Eagar- Springerville, Ganado, Holbrook, Kayenta, Kykotsmovi, Pinetop- Lakeside, Saint Johns, Show Low, Snowflake-Taylor, Whiteriver, Window Rock and Winslow. This includes portions of the Apache- Sitgreaves National Forest. * WINDS...Southwest 20 - 30 mph with gusts 40 - 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions will occur on Sunday. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are possible on Monday. Listen for later forecasts and possible red flag warnings. Please notify field crews of the Red Flag Warning (Sunday) and Fire Weather Watch (Monday). && $$ AZZ104>109-112-116-139-251200- /O.CON.KFGZ.FW.W.0006.210425T1800Z-210426T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- 137 PM MST Sat Apr 24 2021 ...RED FLAG WARNING REMAINS IN EFFECT ON SUNDAY FROM 11 AM TO 7 PM MST (12 PM TO 8 PM NAVAJO NATION) FOR MOST OF CENTRAL AND NORTHERN ARIZONA AND THE NAVAJO NATION... * AFFECTED AREA...Locations near Forest Lakes, Fredonia, Grand Canyon, Heber-Overgaard, Jacob Lake, North Rim, Page, Prescott, Prescott Valley, Seligman, Shonto, Tuba City and Valle. This includes portions of the Apache-Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 20 - 30 mph with gusts 40 - 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions will occur on Sunday. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
596 WWUS85 KFGZ 251405 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 705 AM MST Sun Apr 25 2021 AZZ110-111-113-114-117-140-260915- /O.CON.KFGZ.FW.W.0006.210425T1800Z-210426T0200Z/ /O.CON.KFGZ.FW.A.0006.210426T1700Z-210427T0300Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 705 AM MST Sun Apr 25 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR MOST OF CENTRAL AND NORTHERN ARIZONA AND THE NAVAJO NATION... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR EASTERN ARIZONA AND PARTS OF THE NAVAJO NATION... * AFFECTED AREA...Locations near Alpine, Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Ganado, Holbrook, Kayenta, Kykotsmovi, Pinetop-Lakeside, Saint Johns, Show Low, Snowflake- Taylor, Whiteriver, Window Rock and Winslow. This includes portions of the Apache-Sitgreaves National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions will occur on Sunday. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are possible on Monday. Listen for later forecasts and possible red flag warnings. Please notify field crews of the Red Flag Warning (Sunday) and Fire Weather Watch (Monday). && $$ AZZ104>109-112-116-139-260200- /O.CON.KFGZ.FW.W.0006.210425T1800Z-210426T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- 705 AM MST Sun Apr 25 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR MOST OF CENTRAL AND NORTHERN ARIZONA AND THE NAVAJO NATION... * AFFECTED AREA...Locations near Forest Lakes, Fredonia, Grand Canyon, Heber-Overgaard, Jacob Lake, North Rim, Page, Prescott, Prescott Valley, Seligman, Shonto, Tuba City and Valle. This includes portions of the Apache-Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions will occur on Sunday. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
264 WWUS85 KFGZ 260202 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 702 PM MST Sun Apr 25 2021 AZZ110-111-113-114-117-140-261015- /O.EXP.KFGZ.FW.W.0006.000000T0000Z-210426T0200Z/ /O.CON.KFGZ.FW.A.0006.210426T1700Z-210427T0300Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 702 PM MST Sun Apr 25 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR EASTERN ARIZONA AND PARTS OF THE NAVAJO NATION... ...RED FLAG WARNING FOR SUNDAY HAS EXPIRED FOR MOST OF CENTRAL AND NORTHERN ARIZONA AND THE NAVAJO NATION... * AFFECTED AREA...Locations near Alpine, Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Ganado, Holbrook, Kayenta, Kykotsmovi, Pinetop-Lakeside, Saint Johns, Show Low, Snowflake- Taylor, Whiteriver, Window Rock and Winslow. This includes portions of the Apache-Sitgreaves National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of this fire weather watch. && $$ AZZ104>109-112-116-139-260315- /O.EXP.KFGZ.FW.W.0006.000000T0000Z-210426T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- 702 PM MST Sun Apr 25 2021 ...RED FLAG WARNING FOR SUNDAY HAS EXPIRED FOR MOST OF CENTRAL AND NORTHERN ARIZONA AND THE NAVAJO NATION... The winds have diminished and the RH has risen this evening so the Red Flag Warning for Sunday has expired.| $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 23, 9:14 PM MST, 6 hours earlier.
Area forecast discussion, Apr 23, 9:14 PM MST, 6 hours before
Area Forecast Discussion National Weather Service Flagstaff AZ 914 PM MST Fri Apr 23 2021 .SYNOPSIS...Windy conditions will set up across northern Arizona this weekend, especially on Sunday with heightened fire danger. Rain and snow showers develop from Monday into Tuesday with drier conditions returning Wednesday. A warming trend looks likely starting mid to late next week. && .UPDATE...Showers in the southeastern portion of our CWA ended early this evening with clearing skies as a short wave of high pressure moves over Arizona. Current forecast is in good shape with breezy to windy conditions developing Saturday. && .PREV DISCUSSION /259 PM MST/...The KFSX radar is indicating decreasing shower coverage over the high terrain of far eastern Arizona. Look for the few remaining showers to dissipate late this afternoon or in the very early evening hours. Kept with mentionable chances of precipitation in the forecast for the next few hours as a result. Visible satellite imagery is showing clearing skies from west to east this afternoon as a shortwave ridge is moving into the desert Southwest. Beyond a few high clouds tonight, the generally clear skies and fairly calm surface winds will help to create some sub- freezing overnight temperatures in the high country. The ridge axis is progged to exit the state by Saturday morning. Winds will begin to turn southwesterly by Saturday afternoon as a cold closed low over the Pacific Ocean will tighten the gradient over Arizona through the afternoon hours. Model sounding analysis shows mid to late afternoon winds in excess of 40 mph likely mixing to the surface on Saturday. These strong southwesterly winds will be most prominent in northwestern and north-central Arizona. A Wind Advisory has been issued for these winds as a result and could create difficult driving conditions for high profile vehicles Saturday afternoon. Some periods of near- critical fire weather are also likely in Coconino and Yavapai counties tomorrow. Operational and ensemble guidance is in good agreement on the closed low reaching the west coast Sunday. The tightened gradient will be maximized over a widespread part of northern Arizona and the Navajo Nation by Sunday afternoon. The previously issued Fire Weather Watch remains in effect on Sunday for those strong winds and very low relative humidity. There is the potential for any fires that do start Sunday to spread rapidly in these conditions. Winds are progged to remain gusty overnight Sunday and continue in eastern Arizona on Monday. The more eastward track of the low in the longer wave trough will cool temperatures by Monday and Tuesday around 10 to 15 degrees from this weekend. Moisture transport from the south will create chances for precipitation across much of the region Monday and Tuesday. The moisture and colder air mass combined is even allowing for some snowfall to return back into the forecast, mainly along and north of the Mogollon Rim for elevations above 6500-7000 feet. There is low confidence at this point in any precipitation amounts due to variation in guidance on the timing of the precipitation. Slick roadways could be possible though by Tuesday morning in the high country if current trends continue. WPC Ensemble Clusters are highlighting a return to drier weather by mid to late next week with moderate to high confidence in warmer temperatures by next Thursday. && .AVIATION...For the 06Z package...Expect VFR conditions through the TAF period. Most area will see light winds tonight with the exception of SW15-20G30KTS for areas northeast of the Mogollon Rim. The stronger winds will develop 16Z-03Z for most areas...15-25 kts with gusts 30-40 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER....Dry conditions and near-critical fire weather conditions are expected present Saturday, especially in Coconino County zones. More widespread critical fire weather conditions are likely Sunday. A Fire Weather Watch remains in effect on Sunday for very low relative humidity and strong southwest winds. Monday through Wednesday...Continued strong southwesterly winds in eastern Arizona on Monday could create elevated fire weather conditions that afternoon. Rain and snow shower chances return both Monday and Tuesday with wetting precipitation possible. Drier weather favored by Wednesday with warming temperatures. && .FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Sunday morning through Sunday evening FOR AZZ104>114-116-117-139-140. Wind Advisory from 11 AM to 7 PM MST Saturday FOR AZZ004-006>008- 012-015-039-040. && PUBLIC...MAS/NL AVIATION...MAS FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:32 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 30 hr |
| Apr 24, 1:37 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 38 hr |
Nearby
Red Flag Warnings in Arizona, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.